Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Probabilities on models of universal sentences

Author: Douglas N. Hoover
Journal: Proc. Amer. Math. Soc. 98 (1986), 294-297
MSC: Primary 03C13; Secondary 68Q15
MathSciNet review: 854036
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the asymptotics of conditional probabilities of first order universal sentences on finite models are the same as those of general first order sentences. This answers a question of R. Fagin.

References [Enhancements On Off] (What's this?)

  • [1] Ronald Fagin, Generalized first order spectra and polynomial-time recognizable sets, Complexity of Computation (R. M. Karp, ed.), SIAM-AMS Proc., vol. 7, Amer. Math. Soc., Providence R. I., 1974. MR 0371622 (51:7840)
  • [2] -, Probabilities on finite models, J. Symbolic Logic 41 (1976), 50-58. MR 0476480 (57:16042)
  • [3] Y. V. Glebskii, D. I. Kogan, M. I. Liogon'kii, and V. A. Talanov, Range and degree of realizability of formulas in the restricted predicate calculus, Kybernetika (Prague) 5 (1969), 142-154.
  • [4] N. D. Jones and A. L. Selman, Turing machines and the spectra of first order formulas with equality, Proc. 4th ACM Sympos. on Theory of Computing, 1972, pp. 157-167.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03C13, 68Q15

Retrieve articles in all journals with MSC: 03C13, 68Q15

Additional Information

Keywords: Probabilities on finite models, conditional probabilities, finite spectra
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society